PMR/GCA. down to 13 mg prednisone one week. Dead slow method. Past GCA HEALED past 3 days IV prednisone. MAYBE OVERUSING APPLE PHONE? Vision a bit blurry at times, eye tests show nothing. Worse when stressed and , possibly, overuse of iPhone. Recent back surgery. On pain pills , mild dose. Bad left leg pain, hoping it resolves. Florida USA. Please help , follow suffers. I depend on you🌹
Eyesight possibly compromised GCA : PMR/GCA. down... - PMRGCAuk
Eyesight possibly compromised GCA
Read more about...
Not what you're looking for?
You may also like...
Gca possibly starting again
Hi everyone, I've had PMR and GCA for 4 years, got down from 60mg to 5mg. Then last week got chest...
possible GCA flare post covid
increase my prednisone. I’ve read that GCA flares rarely result in vision loss. Wondering if maybe...
Possible new GCA symptom?
flare up of a fresh GCA symptom, even though it isn't one I had originally. The pain is dull and...
Re Possible GCA symptoms
dose of 30mg Pred, will that have any effect on GCA symptoms? I have had a headache in my left...
Newbie possibly with GCA
Arteritis. My older sister was diagnosed with PMR last year and GCA a couple of weeks ago. She...
Sorry, can you describe your situation a little better - I don't understand the GCA HEALED part.
If you have been diagnosed with GCA it doesn't heal, it may go into remission, but if you have been under stress (and to me, back surgery counts as stress) it can and does flare up again.
If you have visual problems, leaving aside your possible phone overuse, then you should seek help from whatever source is quickest - doctor, consultant or the ER room.
The biopsy said evidence of GCA and the threat to my eyes was handled by going on 60 mg of pred at that time . The retinal opthomologist did not find damage to my eyes last week at testing. This is why I think it is stress related and overuse of Apple iPhone. I'm seeing some improvement in making less use of the phone and TRYING to reduce stress. I had 3500 mg of pred IV over 3 days in the hospital and the side effects are horrible.
The biopsy says 100% that you DO have GCA. A positive biopsy is the one thing you can be sure of. If it is negative it doesn't mean you don't have GCA, it just means they didn't find what they were looking for.
Now you have to learn to manage your illness - and you do that by behaving like a poorly person! GCA is a serious systemic illness - and 60mg of pred is a pretty hefty medication. You can't just rush about as normal - you need rest and some peace and quiet. It will improve - but for the moment, you need to put yourself first, whatever the stress.
Thanks. I'm on 13 mg now of pred. 60 was in past with strong symptoms . I do 1 mg a month taper. One week of 13 mg now
Last summer I had the IV pred after blurry vision, pain, usual symptoms of GCA led to MAYO CLINIC Eval in Jacksonville fla. they have great experience with Pmr/GCA unlike physicians generally in sarasota fla. they requested the biopsy which was positive ' with evidence of healing of ( active?) GCA. The words on the biopsy report .
That probably means you had had it for a while and the histology showed damaged inflamed tissues that had started to heal but there was still active GCA to be seen. But that doesn't mean it has gone away altogether - GCA only goes into remission and can flare up at any time. Flares are particularly common in the first 18 months of GCA. To have got to 13mg since last summer is a big drop and I would suspect that you have reduced too far for the current level of inflammation.
You need to go back to the doctor and discuss raising the dose again. It is very unlikely you need an iv of high dose pred now - providing you act quickly. The very high doses are used to reduce the inflammation very quickly to reduce the risk of visual loss - that is worth any level of horrible in my book.
Very wonderful advice.
EmmaLaura, can you give me some tips on getting into Mayo ? We winter in Florida and have considered giving that a try. We live in South Carolina, was diagnosed with GCA and PMR 28 months ago. Having trouble finding knowledgeable doctors. Started at 60mg...have never gotten below 18 mg. Have had multiple Flares that have taken me to the ER and back to 60mg. Had some vision loss...optic nerve damage. Now, dealing with glaucoma and have just had cataract surgery ( Prednisone induced ). Have a host of other problems....symptoms and side effects. very day has become a challenge.
Thanks in advance. Sounds like you are doing well.
Yes. I learned to just accept those flare ups in order to reduce 1 mg a month of prednisone because the side effects of pred seem worse than flare ups. I just had back surgery and that stress set me back but not enough to stop the push forward to less pred.
I use a retinal ophthalmologist and rheumatologist locally. The ophthalmologist has success rate in the high 90s to prevent blindness. The rheumatologist looks for a faster taper but my reading of this blog has convinced me that that doesn't work. Please keep in touch. We all help each other so much
Did I mention you just call the Mayo Clinic. Be sure your insurance will pay for a second opinion. They have an Inn attached to the clinic so you can walk indoors to your appt at the Rheumatology Clinic. They are the best! They respect the patient's ideas and provide excellent advice. My rheumatologist was very much in favor of a visit there. In USA I have noticed that md'd do not seem to confer with other physicians -don't really get that. Read all the advice on the dead slow, one mg taper of prednisone to avoid having to constantly go up in dosage. Seek counsel from the Mayo Clinic on how much prednisone you need to take to avoid blindness sorry if this is a repeat let me know if I can help